Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 29, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 10, 1997, 7:27 PM MDT for Bannock County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1997, 7:27 PM MDT (01:27 UTC)
- Expired
- Sep 10, 1997, 8:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bannock County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 110129 FFWPIH IDC005-110215- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD AND SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 727 PM MDT WED SEP 10 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...NORTH CENTRAL BANNOCK COUNTY AT 725 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF THE CITY OF POCATELLO MOVING NORTHEAST AT 15 MPH. THE STORM WILL PASS ON THE SOUTH SIDE OF THE CITY BETWEEN POCATELLO AND INKOM BY 740 PM. DAMAGING WIND TO 60 MPH...DIME TO QUARTER-SIZE HAIL AND VERY HEAVY RAIN ARE LIKELY WIT(H THIS SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT. RS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:17 PM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 10, 2:17 PM MDT, 5 hours 10 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT WED SEP 10 1997 SATELLITE IMAGERY INDICATES THAT WIDESPREAD MID-LEVEL CLOUDINESS IS PERSISTING EASTERN IDAHO...BUT NOT LIKELY MUCH LONGER. THE DISTURBANCE THAT TOUCHED OFF THESE CLOUDS AND SHOWERS HAS NOW MOVED INTO MT AND A CLEARING TREND IS EVIDENT FROM THE MAGIC VALLEY WEST. THIS SHOULD ALLOW HEATING AND COUPLED WITH A SURGING THETA-E RIDGE TO FIRE OFF MORE WIDESPREAD CONVECTION BY EVENING. THE PACIFIC COAST TROF IS ON THE MOVE COMING ONSHORE ALONG THE CA/OR BORDER AND PROJECTED ON A TRACK THROUGH NV AND ACROSS EASTERN IDAHO IN 36 HOURS. THE LOW WILL FILL AND WEAKEN BUT TO WHAT DEGREE VARIES BY MODEL WITH THE ETA PROVIDING THE WEAKEST SOLUTION. WHAT IS CERTAIN IS THAT THUR WILL BE UNSETTLED AS A COLD FRONT IS PUSHED AHEAD OF THE 50H LOW AND PROPAGATES ACROSS EASTERN IDAHO MID DAY. EXPECT A FAVORABLE REGIME FOR STRONG TSTM DEVELOPMENT BY AFTERNOON WITH A GOOD SHEAR ENVIRONMENT AND CAA ALOFT. COOL AIR WILL FILTER DOWN THUR NIGHT WITH CLEARING BENEATH A MORE STABLE AIRMASS. THE AMOUNT OF WIND GENERATED BY THE THERMAL GRADIENT MAKES THE LOW TEMP FCST PROBLEMATIC. FRI SHOULD START OUT SUNNY ALTHOUGH COOL AIR AND DIVERGENCE ALOFT WILL ALLOW SUFFICIENT INSTABILITY FOR INCREASING CLOUDS AND AFTERNOON SHOWERS TO DEVELOP. FRI NIGHT COULD SEE THE FIRST LOW TEMPS BELOW 4O DEGREES IN THE PLAINS. TSC .WSR88D KSFX...VCP21 OPERATIONAL. IDA TB 052/074 044/072 040 07254 PIH TB 055/076 048/074 044 07254
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Sep 10, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 48 min |
| Sep 10, 9:30 PM MDT | Severe Thunderstorm Warning | PIH | Madison, Teton | 45 min |
| Sep 11, 4:37 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 53 min |
| Sep 11, 5:04 AM MDT | Severe Thunderstorm Warning | PIH | Bannock | 26 min |
| Sep 11, 5:26 AM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 11, 12:54 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Sep 11, 12:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 66 min |
| Sep 11, 1:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 64 min |
| Sep 11, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Sep 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 66 min |
| Sep 11, 2:30 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 60 min |
| Sep 11, 2:36 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte | 58 min |
| Sep 11, 3:16 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 35 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.